Alert archive / Maine / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Gray, ME

August 14, 20144 counties in Maine

NWS Gray, ME issued this flash flood warning at Aug 14, 2014, 12:51 AM EDT for 4 counties in Maine. It was in force for 114 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2014, 12:51 AM EDT (04:51 UTC)
Expired
Aug 14, 2014, 2:45 AM EDT
In force
114 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Sagadahoc County, ME

The radar

The Portland,ME radar (KGYX), 33 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 12:58 AM EDTFLASH FLOODBrunswick, MEWATER FLOWING OVER RD ON BUNGANUC RD
Aug 14, 1:00 AM EDTFLASH FLOODBrunswick, MEWATER FLOWIGN DOWN HIGHLAND RD
Aug 14, 1:20 AM EDTFLASH FLOODLitchfield, MERTE197 IN LITCHFIELD BY OAK HILL ROAD HAS WATER OVER IT THIS MORNING WITH BARRIERS UP...BUT IT IS PASSABLE THIS MORNING.
Aug 14, 1:30 AM EDTFLASH FLOODWinthrop, MERTE135 BY LONGFELLOW LANE IS UNDERMINING AND PAVEMENT IS SINKING DUE TO LAST NIGHTS RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 4.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2014-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2014-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
481 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WGUS51 KGYX 140451
FFWGYX
MEC001-005-011-023-140645-
/O.NEW.KGYX.FF.W.0028.140814T0451Z-140814T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
1251 AM EDT THU AUG 14 2014

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CUMBERLAND COUNTY IN MAINE...
  THIS INCLUDES THE CITY OF BRUNSWICK...
  SOUTHWESTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
  WEST CENTRAL SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE...
  THIS INCLUDES THE CITY OF TOPSHAM...
  SOUTHEASTERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...

* UNTIL 245 AM EDT

* AT 1246 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH    
  FLOODING FROM HEAVY RAINFALL OVER THE WARNED AREA. THOUGH HEAVY    
  RAINFALL HAS ENDED...SIGNIFICANT RUNOFF IS CONTINUING THE FLOODING 
  THREAT. RAPID RISES ON LOCAL STREAMS AND CREEKS ARE RESULTING IN   
  RUNNING WATER OVER ROADWAYS...AS WELL AS SOME WASHOUTS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
  MANCHESTER...LITCHFIELD AND BELGRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4382 6998 4389 7015 4451 6999 4453 6980

$$

LEGRO
1 follow-up statement
157 
WGUS71 KGYX 140646
FFSGYX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
246 AM EDT THU AUG 14 2014

MEC001-005-011-023-140656-
/O.EXP.KGYX.FF.W.0028.000000T0000Z-140814T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDROSCOGGIN ME-SAGADAHOC ME-CUMBERLAND ME-KENNEBEC ME-
246 AM EDT THU AUG 14 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN KENNEBEC...
EAST CENTRAL CUMBERLAND...WEST CENTRAL SAGADAHOC AND SOUTHEASTERN
ANDROSCOGGIN COUNTIES...

LAT...LON 4382 6998 4389 7015 4451 6999 4453 6980

$$

LEGRO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 11:39 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 13, 11:39 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1139 PM EDT WED AUG 13 2014

.SYNOPSIS...
LOW PRESSURE AND AN OCCLUDED FRONT WILL TRACK INTO NEW ENGLAND...
BRINGING LOCALLY HEAVY RAIN INTO THE AREA TONIGHT. THE RAIN WILL
TAPER OFF ON THURSDAY FROM SOUTHWEST TO NORTHEAST TOMORROW. AN
UPPER LEVEL LOW AND SCATTERED SHOWERS LINGER OVER THE WEEKEND.
HIGH PRESSURE RETURNS FOR EARLY NEXT WEEK...BEFORE ANOTHER AREA OF
LOW PRESSURE BRINGS RAIN BACK TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
10PM UPDATE: RADAR AND OBS CONTINUE TO INDICATE BANDS OF VERY HVY
RAINS WITH EMBDD TSTMS HAVE ENDED OVER NH BUT ARE NOW MOVING
THROUGH SW AND CNTRL ME. THE SECONDARY SFC LOW CENTERED JUST E OF
PSM ATTM CONTINUES DEEPENING AND MOVING ENEWD WITH A STRONG LOW
LEVEL WIND FLOW IN ADVANCE ENHANCING THE RAINFALL AMTS. 2-4 INCHES
OF RAINFALL HAS BEEN COMMON WITH THIS SYSTEM. WATER VAPOR IMAGERY
SHOWS THE DEEP NEG TILTED TROF LIFTING NEWD. WE WILL CONTINUE TO
FORECAST RAIN AND EMBDD TSTMS OVER SRN AND CENTRAL MAINE FOR THE
NEXT SEVERAL HOURS. AFTER MIDNIGHT THE BAND OF RAIN SHOULD EXIT
THE AREA ALLOWING SOME FOG TO DEVELOP.

PREV DISC:
WATER VAPOR IMAGERY SHOWS A NEGATIVELY TILTED TROUGH
CENTERED OVER THE GREAT LAKES REGION. THIS TROUGH IS DIGGING INTO
THE NORTHEAST WITH SHORT WAVE ENERGY LIFTING INTO NEW ENGLAND.
CLOUD TOPS CONTINUE TO COOL OVER NH AND MA WHERE THE BEST LIFT
CURRENTLY IS. ONLY A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED
TODAY OVER NH AND MAINE SO FAR...BUT MORE CONVECTIVE ELEMENTS
SHOULD INTENSIFY AS BETTER DYNAMICS PIVOT INTO THE AREA. HAVE
INCLUDED ISOLATED THUNDER BETWEEN 21-03Z WITH HEAVY RAIN WORDING.
STILL EXPECTING 1-3" OVERALL AS THE WARM FRONTAL BOUNDARY
INTERACTS WITH THE LEFT EXIT REGION OF THE UPPER LEVEL JET. PWATS
ARE AROUND 1.5-2.00" AS MOISTURE CONTINUES TO BE DRAWN UP ALONG
THE BOUNDARY. THE FLASH FLOOD WATCH REMAINS AS IS AND LASTS
THROUGH MIDNIGHT. THIS EVENT WILL BEGIN TO WIND DOWN FROM SW TO NE
LATE TONIGHT AS AN OCCLUDED FRONT AND TRIPLE POINT PASS BY ALONG
THE COAST. OVERNIGHT TEMPERATURES WILL BE ON THE WARM SIDE TONIGHT
AFTER A COOL DAY WITH READINGS IN THE MID 50S TO LOWER 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
RAIN WILL LINGER ON THROUGH EARLY TOMORROW AFTERNOON OVER CENTRAL
MAINE AS THE FORCING EXITS TO OUR NORTHEAST. WIDESPREAD FOG IS
LIKELY IN THE EARLY MORNING HOURS THANKS TO PLENTY OF LOW LEVEL
MOISTURE. SOME CLEARING SKIES BEHIND THE OCCLUSION WILL CONTRIBUTE
TO HIGHS ON THURSDAY RANGING FROM THE MID TO UPPER 60S TO MID 70S.
THE UPPER LOW REMAINS STALLED TO OUR NW OVER QUEBEC THROUGH
FRIDAY. AT THE SURFACE...WEAK HIGH PRESSURE BEGINS TO BUILD IN
FROM THE WEST DRAWING IN DRIER AIR. THIS WILL ALLOW SOME COOLER
AIR TO FILTER INTO THE MOUNTAINS WITH OVERNIGHT LOWS IN THE UPPER
40S ACROSS THE MOUNTAINS...AND MT WASHINGTON IN THE MID 30S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
VERY UNSETTLED PATTERN TO CONTINUE FOR MAINE AND NEW HAMPSHIRE.
BROAD SCALE UPPER LEVEL LOW WILL REMAIN IN PLACE OVER THE WEEKEND.
THIS WILL ALLOW FOR MAINLY DIURNALLY DRIVEN SCATTERED SHOWERS ON
SATURDAY AND SUNDAY. BY MONDAY...ALL MODELS WITHIN THE 12Z MODEL
SUITE CONTINUE TO SHOW A STRONG IMPULSE WITHIN THE UPPER LEVEL LOW
CROSSING THE REGION WITH ADDITIONAL SCATTERED SHOWERS AND POSSIBLY
A THUNDERSTORM.

BY TUESDAY...DRY CONDITIONS ARE LIKELY OVER THE REGION AS RIDGING
OCCURS FOR ONLY A 12 TO 18 HOUR PERIOD. THEREAFTER...YET ANOTHER
COASTAL SYSTEM WILL CROSS THE REGION WITH SCATTERED SHOWERS OR A
PERIOD OF RAIN ON TUESDAY.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
SHORT TERM...LIFR/IFR CONDITIONS TONIGHT AT ALL TERMINALS AND
INTO TOMORROW MORNING FOR +RA...FOG...AND POSSIBLY DZ AT KRKD. WEST
WINDS WILL ARRIVE AROUND 13Z IMPROVING CONDITIONS TO MVFR. RAIN
SHOULD TAPER OFF OVERNIGHT FROM WEST TO EAST.

LONG TERM...UPPER LEVEL LOW PRES WILL DRIFT ACROSS THE REGION THRU
THE WEEKEND. THIS WILL MAKE IT DIFFICULT TO CLEAR OUT
COMPLETELY...WITH MVFR CIGS LINGERING. DAYTIME HEATING WILL ALSO
RESULT IN SCATTERED SHRA...WITH MVFR OR LOWER CONDITIONS POSSIBLE
IN ANY CONVECTION.

&&

.MARINE...
SHORT TERM...
1135PM UPDATE: HAVE EXTENDED THE GALE WARNING INTO THE EARLY
MORNING HOURS AS EAST TO SOUTHEAST WINDS ASSOCIATED WITH THE LOW
LEVEL GRADIENT WINDS REMAINS OVER THE WATERS. WINDS WILL DIMINISH
TOWARD MORNING AND THEN SEAS WILL SLOWLY SUBSIDE.

PREV DISC:
GENERIC SMALL CRAFT ADVISORY WILL REMAIN IN PLACE
WITH GUSTS TO 25 KTS POSSIBLE AS THE OCCLUDED LOW CROSSES THE
WATERS. A SMALL CRAFT FOR HAZARDOUS SEAS WILL BE NEEDED TO REPLACE
IT AS WAVES STAY ABOVE 5 FT...ESPECIALLY OVER PENOBSCOT AND THE
OUTER WATERS.

LONG TERM...WINDS AND SEAS WILL BE BELOW SMALL CRAFT ADVISORY
THRESHOLDS.

&&

.HYDROLOGY...
THE BAND OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS HAS EXITED NEW
HAMPSHIRE AND EXTREME SOUTHWEST MAINE. THE HEAVY BAND OF RAIN OVER
CENTRAL AND EASTERN AREAS OF MAINE WILL BE MOVING OUT OF THE
FORECAST AREA OVER THE NEXT SEVERAL HOURS...BUT NOT BEFORE CAUSING
SOME AREAS OF FLOODING.

MOST OF THE MAJOR RIVERS ARE RISING BUT ARE GENERALLY BEHAVING. THE
SACO AT NORTH CONWAY WILL NEED TO BE WATCHED BUT IS FORECAST TO REMAIN
JUST BELOW FLOOD STAGE. A FLOOD WARNING FOR THE PRESUMPSCOT RIVER
AT WESTBROOK HAS BEEN ISSUED..THE RIVER IS EXPECTED TO RISE
THROUGH THE EARLY MORNING CRESTING NEAR 15.3 FT...FLOOD STAGE IS
15 FEET.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WARNING FOR SOUTHWEST COASTAL MAINE AND COASTAL
NEW HAMPSHIRE AND A COASTAL FLOOD ADVISORY FOR THE MIDCOAST OF
MAINE HAS BEEN ISSUED UNTIL 4AM. HIGH TIDE WILL BE 11.2 FT IN
PORTLAND AT 209 AM. STORM SURGE IS EXPECTED TO .5 TO 1 FT AND
CURRENTLY SEAS ARE RUNNING AROUND 10 FT. THIS COMBINATION WILL
CAUSE SOME FLOODING...SPLASHOVER AND BEACH EROSION NEAR THE TIME
OF HIGH TIDE IN SOME AREAS...ESPECIALLY ALONG THE SOUTHWEST COAST
OF MAINE AND COASTAL NEW HAMPSHIRE.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT THURSDAY FOR MEZ025>028.
     COASTAL FLOOD WARNING UNTIL 4 AM EDT THURSDAY FOR MEZ023-024.
NH...COASTAL FLOOD WARNING UNTIL 4 AM EDT THURSDAY FOR NHZ014.
MARINE...GALE WARNING UNTIL 4 AM EDT THURSDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Aug 13, 11:23 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1123 PM EDT WED AUG 13 2014

MEZ007>009-012>014-018>022-NHZ001>010-013-150330-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
1123 PM EDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

THE LAST OF THE HEAVY RAIN HAS EXITED NEW HAMPSHIRE AND PARTS OF
SOUTHWEST MAINE. THE RAIN SHIELD WITH SOME HEAVY DOWNPOURS IS
EXPECTED TO EXIT TO THE EAST AND NORTH OVER THE NEXT SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-150330-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
1123 PM EDT WED AUG 13 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THE LAST OF THE HEAVY RAIN HAS EXITED NEW HAMPSHIRE AND PARTS OF
SOUTHWEST MAINE. THE RAIN SHIELD WITH SOME HEAVY DOWNPOURS IS
EXPECTED TO EXIT TO THE EAST AND NORTH OVER THE NEXT SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-150330-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
1123 PM EDT WED AUG 13 2014

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

ADDITIONAL HEAVY RAIN IS EXPECTED INTO EARLY THIS EVENING WITH
RAINFALL TOTALS OF 1 TO 3 INCHES OF RAIN POSSIBLE. WHILE
WIDESPREAD FLASH FLOODING IS NOT EXPECTED...MINOR FLOODING OF
POOR DRAINAGE AREAS COULD OCCUR...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-150330-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1123 PM EDT WED AUG 13 2014

...GALE WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 13, 9:59 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
959 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            SACO                    43.50N  70.44W
08/13/2014                   YORK               ME   LAW ENFORCEMENT

            UNDERPASSES FLOODED... VEHICLES STRANDED.

&&

EVENT NUMBER GYX1400225

MC
Local storm report, Aug 13, 10:20 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1020 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     FLASH FLOOD      PORTLAND                43.66N  70.26W
08/13/2014                   CUMBERLAND         ME   UNKNOWN

            HIGH STREET FLOODED.

&&

EVENT NUMBER GYX1400226

MC
Local storm report, Aug 13, 10:32 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1032 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      BRADFORD                43.27N  71.96W
08/13/2014                   MERRIMACK          NH   LAW ENFORCEMENT

            EAST WASHINGTON RD FLOODED

0527 PM     FLASH FLOOD      SUTTON                  43.33N  71.95W
08/13/2014                   MERRIMACK          NH   DEPT OF HIGHWAYS

            RT 114 CLOSED

0930 PM     FLOOD            SACO                    43.50N  70.44W
08/13/2014                   YORK               ME   LAW ENFORCEMENT

            UNDERPASSES FLOODED... VEHICLES STRANDED.

1017 PM     FLASH FLOOD      PORTLAND                43.66N  70.26W
08/13/2014                   CUMBERLAND         ME   UNKNOWN

            HIGH STREET FLOODED.

1020 PM     FLASH FLOOD      SCARBOROUGH             43.58N  70.32W
08/13/2014                   CUMBERLAND         ME   LAW ENFORCEMENT

            8 RUNNING WATER OVER BROADTURN RD.

1030 PM     FLASH FLOOD      PORTLAND                43.66N  70.26W
08/13/2014                   CUMBERLAND         ME   UNKNOWN

            BRIGHTON AVE CLOSED

&&

EVENT NUMBER GYX1400223 GYX1400224 GYX1400225 GYX1400226 GYX1400227
GYX1400228

MC
Local storm report, Aug 13, 11:54 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1154 PM EDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     FLASH FLOOD      LEWISTON                44.10N  70.22W
08/13/2014                   ANDROSCOGGIN       ME   PUBLIC

            RACHEL BLVD

&&

EVENT NUMBER GYX1400229

MC
Local storm report, Aug 14, 12:08 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1208 AM EDT THU AUG 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     FLASH FLOOD      BRUNSWICK               43.91N  69.97W
08/14/2014                   CUMBERLAND         ME   SOCIAL MEDIA

            MANY STREETS FLOODED

&&

EVENT NUMBER GYX1400230

MC
Local storm report, Aug 14, 12:09 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1209 AM EDT THU AUG 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      BRADFORD                43.27N  71.96W
08/13/2014                   MERRIMACK          NH   LAW ENFORCEMENT

            EAST WASHINGTON RD FLOODED

0527 PM     FLASH FLOOD      SUTTON                  43.33N  71.95W
08/13/2014                   MERRIMACK          NH   DEPT OF HIGHWAYS

            RT 114 CLOSED

0930 PM     FLOOD            SACO                    43.50N  70.44W
08/13/2014                   YORK               ME   LAW ENFORCEMENT

            UNDERPASSES FLOODED... VEHICLES STRANDED.

1017 PM     FLASH FLOOD      PORTLAND                43.66N  70.26W
08/13/2014                   CUMBERLAND         ME   UNKNOWN

            HIGH STREET FLOODED.

1020 PM     FLASH FLOOD      SCARBOROUGH             43.58N  70.32W
08/13/2014                   CUMBERLAND         ME   LAW ENFORCEMENT

            8 RUNNING WATER OVER BROADTURN RD.

1030 PM     FLASH FLOOD      PORTLAND                43.66N  70.26W
08/13/2014                   CUMBERLAND         ME   UNKNOWN

            BRIGHTON AVE CLOSED

1153 PM     FLASH FLOOD      LEWISTON                44.10N  70.22W
08/13/2014                   ANDROSCOGGIN       ME   PUBLIC

            RACHEL BLVD

1206 AM     FLASH FLOOD      BRUNSWICK               43.91N  69.97W
08/14/2014                   CUMBERLAND         ME   SOCIAL MEDIA

            MANY STREETS FLOODED

&&

EVENT NUMBER GYX1400223 GYX1400224 GYX1400225 GYX1400226 GYX1400227
GYX1400228 GYX1400229 GYX1400230

MC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:20 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, York55 min
Aug 13, 9:06 PM EDTCoastal Flood AdvisoryGYXCumberland, York2 hr
Aug 13, 9:19 PM EDTSpecial Weather StatementGYXCumberland, Sagadahoc56 min
Aug 13, 9:44 PM EDTFlash Flood WarningGYXCumberland, York5 hr
Aug 13, 9:51 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Franklin, Kennebec, Knox, Lincoln, Oxford and 1 more114 min
Aug 13, 10:02 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Sagadahoc118 min
Aug 13, 10:08 PM EDTFlash Flood WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Sagadahoc112 min
Aug 13, 10:50 PM EDTRiver Flood WarningGYXCumberland17 hr
Aug 13, 11:03 PM EDTFlash Flood WarningGYXCumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo5 hr
Aug 13, 11:19 PM EDTCoastal Flood WarningGYXCumberland, York5 hr
Aug 13, 11:19 PM EDTCoastal Flood AdvisoryGYXKnox, Lincoln, Sagadahoc, Waldo5 hr
Aug 14, 12:15 AM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Sagadahoc3 hr
Aug 14, 1:12 AM EDTAreal Flood AdvisoryGYXKennebec, Somerset, Waldo3 hr
Aug 14, 2:43 AM EDTAreal Flood AdvisoryGYXCumberland, York4 hr
Aug 14, 2:45 AM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Sagadahoc4 hr
Aug 14, 3:04 AM EDTSmall Craft Advisory for Hazardous SeasGYX24 hr
Aug 14, 4:12 AM EDTAreal Flood AdvisoryGYXCumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo3 hr

Nearby

Flash Flood Warnings in Maine, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.